Feel Jittery Buzzed Weird on 6-MP

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

LWW1993
Regular Member


Date Joined Oct 2006
Total Posts : 90
   Posted 6/4/2008 11:58 AM (GMT -7)   
I don't know what to think anymore. It's so hard to tell what medication is causing what symptoms or if it's all in my head.

I started taking 6-MP almost three months ago. Started at 50 mgs and just increased to 75 two weeks ago. I've been tapering off prednisone during this time and am down to 10 mgs. My UC has been fine during this time. One or two solid bm's a day and no bleeding.

However, I feel weird. I can't quite explain it. Yes, I'm tired (exhausted some days) but can't tell if it's the medication or the fact that I work full-time and have a toddler. At times I will get so jittery out of no-where, shaking and I have to eat something right away. I eat three good meals and snacks a day. I also feel slightly nauseated at times. I haven't thrown up, but just an uneasy stomach (this is unusual for me). Also, this is what has concerned me the most, is I have noticed a tightening in my chest a couple of times in the last two months. I've never really had heartburn, but it doesn't feel like a burning sensation, more like I really notice my chest area. I have a little hair loss too, is this from the 6-MP or prednisone?

So, I mentioned all these things to my GI doctor and asked if these are common symptoms with 6-MP and he said it's hard to say and to keep a diary of when I notice these things (which I've started). I've also asked if I would be better off taking it in the morning vs. night and he said it's personal preference. I just started taking it at night two weeks ago, not sure it makes a difference. He is closely monitoring my blood and wants to see how I do when I come completely off the prednisone this month.

To make a long story short, my question is are these things normal or is this in my head? If these are normal symptoms do they eventually go away? And if so when? I have another question about my Colazal, but think I'll start a separate thread. Thanks for your insight.
Diagnosed UC - 1993
32 year old female

Current Meds:
Prednisone - 10 Mgs
6-MP - 75 Mgs
Colazal (3 pills three times a day)
Folic Acid


kmach33
Regular Member


Date Joined May 2008
Total Posts : 21
   Posted 6/5/2008 8:00 AM (GMT -7)   
I started 6-mp 7 months ago and it caused me to become very drowsy and nauseous. To help with this I talked with my GI and started taking the medication at night before bed instead of in the morning. Haven't had any real problems with it since, besides the fact that it hasn't fully fixed my flaring.
23yr old male, diagnosed October 2003
Medication:
9 Colozal/Day, 1.5 tabs 6-MP, 1000mg Canasa
Supplements:
1200mg fish oil/omega3 capsules/3x daily, 2 probiotics capsules/daily, 1mg folic acid


LWW1993
Regular Member


Date Joined Oct 2006
Total Posts : 90
   Posted 6/5/2008 9:52 AM (GMT -7)   
Thanks Kmach. I started taking the 6-mp at night two weeks ago. I think it helps a little bit. Like I said, I could just be tired because of trying to do too much. I've very anxious to see how I do when I come off the prednisone completely this month. One thing that concerns me is th 9 Colazal a day. I swear when I take the full nine my stool is softer, but if I take just 3 or 6 a day, but stool is much firmer. When I mentioned it to my GI he said he wasn't sure why that was, but that I really needed to be sure to take the full 9. The reason being he said that research has shown that consistent taking the 5 ASA's medication helps prevent colon cancer. I'm sorry to hear that it hasn't helped you after 7 months of taking it.
Diagnosed UC - 1993
32 year old female

Current Meds:
Prednisone - 10 Mgs
6-MP - 75 Mgs
Colazal (3 pills three times a day)
Folic Acid


LightenUp
Regular Member


Date Joined Jun 2008
Total Posts : 20
   Posted 6/5/2008 12:33 PM (GMT -7)   
LWW1993 said...
"At times I will get so jittery out of no-where, shaking and I have to eat something right away. I eat three good meals and snacks a day."
That one statement sounds like a low blood sugar problem. As a diabetic myself, I know the feeling.
 
Since Prednisone raises a person's bloog sugar levels, your's may be going the other way because you are tapering down from a higher level. You might want to see your GP and get tested for blood sugar.
Darryl, 58, Male, FL
Dx w/UC in 2000
Meds: (None seem to work so far, including Remicade)
> Colazol, 6/day
> Methotrexate, 1 shot/week
> Prednizone, tapered to 7.5mg March to May 2008 now back to 20mg/day
Good news? Never seem to have complications from any meds.


LWW1993
Regular Member


Date Joined Oct 2006
Total Posts : 90
   Posted 6/7/2008 10:04 AM (GMT -7)   
Lightenup - Thanks for the suggestion. I didn't know that about prednisone raising one's blood sugar so maybe that is what is going on. I will see how I do once I completely get off of it this month and be sure to mention it to my GI. I appreciate the suggestion.
Diagnosed UC - 1993
32 year old female

Current Meds:
Prednisone - 10 Mgs
6-MP - 75 Mgs
Colazal (3 pills three times a day)
Folic Acid


julee70
Regular Member


Date Joined Oct 2007
Total Posts : 486
   Posted 6/7/2008 8:10 PM (GMT -7)   
If you take the full 75mgs all at once, you could try splitting it up. I take 25mg in the morning and 25mg at night. You could take 50mg in the morning and 25mg at night or something like that. I told my doctor and she thought that maybe what I am doing has helped my body metabolize the drug more evenly throughout the day. My blood levels got better shortly after I did that. Not sure if there's a connection, but it's easy to do so I keep doing it.
-------
UC for the last ten years
Current Meds: 6MP since 2006, Cortifoam
Past Meds: You name it; I've tried it. (Asacol, Colazol, Pentasa, DiPentum, Rowasa, Canasa, Cortenema, sulfasalazine)
5ASA drugs don't work for me. Canasa seems to make me worse.
Alternative treatments I have had success with: Acupuncture, Hypnotherapy

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, February 21, 2018 10:25 AM (GMT -7)
There are a total of 2,931,643 posts in 321,664 threads.
View Active Threads


Who's Online
This forum has 160378 registered members. Please welcome our newest member, Tessie49.
407 Guest(s), 17 Registered Member(s) are currently online.  Details
Mak37, fishface, Solaris719, island time, 1000Daisies, Girlie, kloz31, Starlight*, Spanish, Sherrine, valli1234, Octobrsky13, Greydog, dbell, Szabo246, juicyjblizzle, leo77